Indiana, 2026Hail in Indiana, March 22, 2026
March 22, 2026 · NWS IWX · 14 events in 5 counties and zones
A slow-moving boundary was the focus for afternoon thunderstorms as the day's capping inversion lifted. Pea and dime-size hail reports were common, with a handful of reports for 1 inch hail or larger.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving boundary was the focus for afternoon thunderstorms as the day's capping inversion lifted. Pea and dime-size hail reports were common, with a handful of reports for 1 inch hail or larger.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 22, 12:20 PM EST, 5 hours 58 minutes earlier. Its key messages:
- Showers are likely this evening with a few storms possible south of US-24. Severe weather is not expected but some small hail can't be ruled out.
- Highs drop into the 40s on Monday but slowly recover back to the 70s by Thursday.
- After today, the next chance of rain is not until Thursday.
Area forecast discussion, Mar 22, 12:20 PM EST, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
120 PM EDT Sun Mar 22 2026
.KEY MESSAGES...
- Showers are likely this evening with a few storms possible
south of US-24. Severe weather is not expected but some small
hail can't be ruled out.
- Highs drop into the 40s on Monday but slowly recover back to
the 70s by Thursday.
- After today, the next chance of rain is not until Thursday.
&&
.DISCUSSION...
Issued at 120 PM EDT Sun Mar 22 2026
Surface cold front currently draped generally along the US-24
corridor and will continue to slowly push south through the evening.
Not much has changed regarding the thunderstorm potential this
evening. Strong inversion around 800-750mb is effectively capping
any convection with even cu being highly limited. A secondary
shortwave will approach the region this evening and associated
height falls/CAA will eventually weaken and saturate this inversion
with some residual MUCAPE given steep midlevel lapse rates.
Tightening thermal gradient/fgen within and just below this unstable
layer will supporting expanding showers after 21Z and perhaps a few
storms developing south of US-24 around 00Z. However, sfc-850mb CAA
will already be well underway across even our far SE by this point
and a very stable profile below 850mb will significantly limit any
potential damaging winds or tornadoes. Still can't rule out some
small hail but MUCAPE values are 500-1000 J/kg at best so even that
should be limited. Better chances exist just outside our CWA. Any
storms that do develop in our area will quickly exit and expect dry
conditions everywhere by 03-04Z. Lows tonight drop to around 30F in
strong CAA with highs tomorrow holding in the 40s (even some
upper 30s near the lake).
Temps slowly recover Tue-Thu as Canadian surface high drifts across
the region and return flow gradually ramps up on the backside. A
very similar system is then expected on Thu with a brief period of
strong WAA pushing highs into the 70s followed by a quick drop back
to March reality for Friday. Rain and thunderstorms likely at some
point with the best chances probably along the cold front late Thu
evening. Still a lot of details to work out regarding exact precip
timing and amounts though. The severe threat currently appears
limited due to poor instability profiles but that could change as
details are narrowed down in the coming days. Return to dry/quiet
weather anticipated for next weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1151 AM EDT Sun Mar 22 2026
Sfc cold front should be just through KFWA by issuance with
northerly winds picking up at both sites this afternoon into this
evening. Showers are still expected to develop along the mid level
portion of the frontal system at KSBN 21-01z, and 23-02z at KFWA.
There remains an outside chance for embedded thunder at KFWA during
this time. Cigs likely lower into MVFR otherwise tonight with
northerly winds diminishing a bit.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory until 3 PM EDT Monday for LMZ043-046.
&&
DISCUSSION...AGD
AVIATION...Steinwedel
Hazardous weather outlook, Mar 22, 2:00 PM EST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
300 PM EDT Sun Mar 22 2026
INZ026-027-032>034-OHZ024-025-231900-
Wells-Adams-Grant-Blackford-Jay-Van Wert-Allen OH-
300 PM EDT Sun Mar 22 2026
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...This afternoon and tonight.
A few thunderstorms are possible south of Route 24 this evening.
Severe weather is not expected but some small hail cannot be ruled
out.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ005>009-012>015-017-018-020-022>025-103-104-116-203-204-216-
MIZ078>081-177-277-OHZ001-002-004-005-015-016-231900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
300 PM EDT Sun Mar 22 2026 /200 PM CDT Sun Mar 22 2026/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-231900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
300 PM EDT Sun Mar 22 2026
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
In the hours before
Special weather statement, Mar 22, 5:47 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
647 PM EDT Sun Mar 22 2026
INZ018-024>026-222315-
Wabash IN-Huntington IN-Allen IN-Wells IN-
647 PM EDT Sun Mar 22 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ALLEN...EAST
CENTRAL WABASH...NORTHERN HUNTINGTON AND NORTHEASTERN WELLS COUNTIES
THROUGH 715 PM EDT...
At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huntington, moving east at 70 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Wayne, Huntington, New Haven, Ossian, Andrews, Aboite,
Middletown, Roanoke, Zanesville, Nine Mile, Yoder, Bowerstown, Poe,
Hessen Cassel, Mahon, Bippus, Rolling Hills, and Goblesville.
This includes the following highways...
Interstate 469 between mile markers 0 and 14.
Interstate 69 in Indiana between mile markers 289 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4083 8571 4094 8573 4101 8542 4100 8534
4102 8533 4108 8506 4092 8503 4092 8507
4087 8508
TIME...MOT...LOC 2247Z 259DEG 59KT 4092 8555
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
MJSpecial weather statement, Mar 22, 6:17 PM EST, 1 minute before
Special Weather Statement
National Weather Service Northern Indiana
717 PM EDT Sun Mar 22 2026
INZ018-025>027-222345-
Huntington IN-Allen IN-Wells IN-Adams IN-
717 PM EDT Sun Mar 22 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALLEN...
SOUTHEASTERN HUNTINGTON...NORTHEASTERN WELLS AND NORTHERN ADAMS
COUNTIES THROUGH 745 PM EDT...
At 717 PM EDT, Doppler radar was tracking a strong thunderstorm near
Markle, or near Huntington, moving east at 70 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bluffton, Decatur, Ossian, Monroeville, Markle, Middletown,
Lancaster, Preble, Dixon, Uniondale, Yoder, Murray, Peterson, Tocsin,
Majenica, Kingsland, Rivare, Magley, Craigville, and Poe.
This includes Interstate 69 in Indiana between mile markers 280 and
290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4084 8556 4102 8480 4077 8480 4073 8552
TIME...MOT...LOC 2317Z 259DEG 59KT 4081 8543
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MJSpecial weather statement, Mar 22, 6:18 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
718 PM EDT Sun Mar 22 2026
INZ022>024-032-222345-
Miami IN-Wabash IN-Cass IN-Grant IN-
718 PM EDT Sun Mar 22 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WABASH...NORTHWESTERN
GRANT...SOUTHEASTERN CASS AND SOUTHERN MIAMI COUNTIES THROUGH 745 PM
EDT...
At 718 PM EDT, Doppler radar was tracking a strong thunderstorm over
Grissom Afb, moving east at 60 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marion, Grissom Afb, Sweetser, Walton, Bunker Hill, La Fontaine,
Lincoln, Galveston, Miami, Converse, Amboy, Bennetts Switch, Mier,
Jalapa, Santa Fe, Wawpecong, and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4055 8586 4057 8587 4056 8624 4066 8626
4073 8564 4055 8563
TIME...MOT...LOC 2318Z 265DEG 52KT 4062 8615
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
MJHail, Cass
- When
- March 22, 6:18 PM EST to 6:19 PM EST
- Where
- Cass County, 0.52 mi W of Galveston
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.580, -86.190
Photo from Emergency Management indicates quarter-size hail.
Hail, Miami
- When
- March 22, 6:22 PM EST to 6:23 PM EST
- Where
- Miami County, 1.74 mi NE of Wawpecong
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.600, -86.030
Video on Facebook shows hail, ranging from dime to quarter-size.
Hail, Grant
- When
- March 22, 6:41 PM EST to 6:42 PM EST
- Where
- Grant County, 2.76 mi N of Shady Hills
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.610, -85.670
A member of the public reports 1 inch diameter hail.
Hail, Grant
- When
- March 22, 7:06 PM EST to 7:07 PM EST
- Where
- Grant County, 1.26 mi WNW of Upland
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.480, -85.500
Photo on Facebook shows quarter-size hail.
Hail, Grant
- When
- March 22, 7:10 PM EST to 7:11 PM EST
- Where
- Grant County, 1.72 mi ESE of Upland
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -85.450
Hail, Grant
- When
- March 22, 7:10 PM EST to 7:11 PM EST
- Where
- Grant County, 1.26 mi ESE of Upland
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.460, -85.460
Photo on Facebook shows quarter size hail.
Hail, Grant
- When
- March 22, 7:13 PM EST to 7:14 PM EST
- Where
- Grant County, 3.18 mi SSW of Upland
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.430, -85.510
Hail, Blackford
- When
- March 22, 7:15 PM EST to 7:16 PM EST
- Where
- Blackford County, Hartford City
- Measured
- 1.5 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.450, -85.370
Photo on Facebook shows hail up to 1.5 inches in diameter.
Hail, Blackford
- When
- March 22, 7:16 PM EST to 7:17 PM EST
- Where
- Blackford County, Hartford City
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.450, -85.370
Hail, Blackford
- When
- March 22, 7:17 PM EST to 7:18 PM EST
- Where
- Blackford County, 2.52 mi ENE of Hartford City
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 40.470, -85.330
Hail, Blackford
- When
- March 22, 7:19 PM EST to 7:20 PM EST
- Where
- Blackford County, 0.87 mi NE of Hartford City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.460, -85.360
Hail, Jay
- When
- March 22, 7:25 PM EST to 7:26 PM EST
- Where
- Jay County, Pleasant Ridge
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.480, -84.980
Photo on Facebook shows quarter size hail.
Hail, Grant
- When
- March 22, 7:30 PM EST to 7:31 PM EST
- Where
- Grant County, 0.87 mi NE of Rigdon
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.390, -85.770
Video on X shows hail ranging from dime-size to quarter-size. Hail duration was 5 minutes.
Hail, Grant
- When
- March 22, 7:33 PM EST to 7:34 PM EST
- Where
- Grant County, 2.14 mi SSE of Hackleman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.390, -85.740
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, March 22 to 24, 20262 deaths · 3 events
- Wildfire in Oklahoma, March 22 to 27, 2026$356,000 · 2 events
- Hail and Damaging Winds in Indiana, March 22, 2026$39,000 · 2 in hail · 33 events
- Hail and Damaging Winds in Pennsylvania, March 22, 2026$48,000 · 1 in hail · 19 events
- Hail in Ohio, March 22, 20261.5 in hail · 34 events
- Hail and Damaging Winds in Ohio, March 22, 2026$4,000 · 1.75 in hail · 23 events
- Hail in Illinois, March 22, 20261.25 in hail · 12 events
- Hail and Damaging Wind in Ohio, March 22, 2026$5,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Pennsylvania, March 22, 2026$3,000 · 1.5 in hail · 7 events
- Winter Weather in Maine, March 22, 20265 events
- High Wind in Kansas, March 22, 202656 kt wind · 4 events
- Damaging Winds in Ohio, March 22, 2026$2,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323832, 1323834, 1323835, 1323836, 1323837, 1323839, 1323840, 1323841, 1323842, 1323844, 1323845, 1323846, 1323847, 1323848.